Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Separate continuity, joint continuity and the Lindelöf property


Authors: Petar S. Kenderov and Warren B. Moors
Journal: Proc. Amer. Math. Soc. 134 (2006), 1503-1512
MSC (2000): Primary 54C05, 22A10; Secondary 54E52, 39B99
DOI: https://doi.org/10.1090/S0002-9939-05-08499-6
Published electronically: December 14, 2005
MathSciNet review: 2199199
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove a theorem more general than the following. Suppose that $ X$ is Lindelöf and $ \alpha$-favourable and $ Y$ is Lindelöf and Cech-complete. Then for each separately continuous function $ f:X\times Y \rightarrow \mathbb{R}$ there exists a residual set $ R$ in $ X$ such that $ f$ is jointly continuous at each point of $ R\times Y$.


References [Enhancements On Off] (What's this?)

  • 1. R. Baire, Sur les founctions des variables réelles, Ann. Math. Pura Appl. 3 (1899), 1-122.
  • 2. W. W. Bledsoe, Neighborly functions, Proc. Amer. Math. Soc. 3 (1952), 114-115. MR 0045791 (13:634d)
  • 3. B. Cascales, I. Namioka and G. Vera, The Lindelöf Property and Fragmentability, Proc. Amer. Math. Soc. 128 (2000), 3301-3309. MR 1695167 (2001b:54024)
  • 4. M. J. Fabian, Gâteaux Differentiability of Convex Functions and Topology. Weak Asplund Spaces, Canadian Mathematical Society Series of Monographs and Advanced Texts. Wiley Interscience, New York, 1997. MR 1461271 (98h:46009)
  • 5. G. Gruenhage, Generalized metric spaces. Handbook of set-theoretic topology, 423-501, North-Hollard, Amsterdam, 1984. MR 0776629 (86h:54038)
  • 6. P. S. Kenderov, I. S. Kortezov and W. B. Moors, Continuity points of quasi-continuous mappings, Topology Appl. 109 (2001), 321-346. MR 1807395 (2001m:54008)
  • 7. P. S. Kenderov and W. B. Moors, A dual differentiation space without an equivalent locally uniformly rotund norm, J. Austral. Math. Soc. Ser. A 77 (2004), 357-364. MR 2099807 (2005h:46026)
  • 8. P. S. Kenderov and J. Orihuela, On a generic factorisation theorem, Mathematika 42 (1995), 56-66. MR 1346672 (96h:54014)
  • 9. S. Mercourakis and S. Negrepontis, Banach spaces and Topology II. Recent progress in general topology (Prague, 1991), 493-536, North-Holland, Amsterdam, 1992. MR 1229137
  • 10. W. B. Moors, The relationship between Goldstine's theorem and the convex point of continuity property, J. Math. Anal. and Appl. 188 (1994), 819-832. MR 1305488 (95k:46024)
  • 11. W. B. Moors and J. R. Giles, Generic continuity of minimal set-valued mappings, J. Austral. Math. Soc. (Series A) 63 (1997), 238-262. MR 1475564 (98k:46076)
  • 12. I. Namioka and R. Pol, Mappings of Baire spaces into function spaces and Kadec renorming, Israel J. Math. 78 (1992), 1-20. MR 1194955 (94f:46020)
  • 13. J. O. Oxtoby, The Banach-Mazur game and Banach Category Theorem, in Contributions to the Theory of Games, vol 111, Annals of Math. Studies 39, Princeton, N. J. (1957), 158-163.
  • 14. Z. Piotrowski, Separate and joint continuity, Real Anal. Exchange 11 (1985/86), 293-322. MR 0844254 (87i:01042)
  • 15. M. Talagrand, Deux généralisations d'un théorème de I. Namioka, Pacific J. Math. 81 (1979), 239-251. MR 0543747 (80k:54018)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54C05, 22A10, 54E52, 39B99

Retrieve articles in all journals with MSC (2000): 54C05, 22A10, 54E52, 39B99


Additional Information

Petar S. Kenderov
Affiliation: Department of Mathematics, The University of Auckland, Private Bag 92019, Auckland, New Zealand
Address at time of publication: Institute of Mathematics, Bulgarian Academy of Science, Acad G. Bonchev Street, Block 8, 1113 Sofia, Bulgaria
Email: pkend@math.bas.bg, vorednek@yahoo.com

Warren B. Moors
Affiliation: Department of Mathematics, The University of Auckland, Private Bag 92019, Auckland, New Zealand
Email: moors@math.auckland.ac.nz

DOI: https://doi.org/10.1090/S0002-9939-05-08499-6
Keywords: Separate continuity, joint continuity, Lindel\" of property
Received by editor(s): July 27, 2004
Published electronically: December 14, 2005
Additional Notes: The second author was supported by the Marsden Fund research grant, UOA0422, administered by the Royal Society of New Zealand
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society